Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Working out. Menstrual cycle become shorter. Taking protein, creatinine. Is it causing shorter periods?

I have been working out again since mid January 2013. I am an almost 43 year old, female, 5 foot 5 inches, 134lbs (have gained approximately 6lbs of muscle). I am currently lifting weights along with some cardio at least 3 to 4 days per week. Last year I started lifting and stopped at about the 7 month range due to family obligations/time constraints. Since starting back this January, I have noticed my menstrual cycle is a little shorter. This is a great thing! My menstrual cycle has been crazy since having my last child who is 12. My average monthly cycle would be....on for 3 to 4 days, off 2 days, on another 3 to 5 days and I was starting every 21 days. It has been horrible. I have been to my Ob/Gyn, ultrasound shows nothing. She put me on 2 different medications but it didn t seem to help. I am not a medicine taker. I am and have never been on medication of any sort other than birth control 20 years ago that I couldn t take. My husband had a vasectomy 12 years ago. My question is, since I have started back lifting weights, I have started eating a decent amount of protein and taking Creatine . I am very happy with the results of exercising and watching what I am eating but I am wondering does Creatine in any way cause ones menstrual cycle to be abnormal. I should have started 2 weeks ago but haven t. And there is NO way I am pregnant. But I do have my usual cramps, my legs ache and I feel at any time I am going to begin my monthly cycle. Could this be pre- menopause at my age, exercise, supplements (creatine) or a combination of both? Thanks in advance for your help!
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Doing intense exercises can make menstrual periods irregular as well as shorter also.This happens because exercises result in preponderance of estrogen hormones while there is decline in progesterone levels.Progesterone is responsible for the menstruation.
Other factor could be starting of premenopausal phase in you.
Supplements like creatine don't cause any shortening or irregularity of periods.
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor